MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 2.0/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 2.0/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 393300
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
After a pre-dilatation of the mid lad and diagonal 2 and successful stent placement in the mid lad, a 2.0/15 pantera pro coronary balloon catheter (complaint device) was selected for a post-dilation in the diagonal 2, but the lesion could not be crossed.Therefore, another 1.5/10 pantera pro was tried.Again, the lesion could not be crossed with the device (reported separately).
 
Additional Manufacturer Narrative
06-may-2024 additional information: a mildly calcified lesion was treated (99 percent stenosis degree at mlad and restenosis with 60 percent stenosis degree at dg2) in a severely tortuous part of the mid lad/dg2.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.The crossing profile of the balloon complies with the specification.The device shows no damage or irregularity besides a mild kink in the device shaft about 10 mm proximal to the guide wire exit port.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.The crossing profile of the balloon complies with the specification.The device shows no damage or irregularity besides a mild kink in the device shaft about 10 mm proximal to the guide wire exit port.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
PANTERA PRO 2.0/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18946531
Report Number1028232-2024-01565
Device Sequence Number20809971
Product Code LOX
UDI-Device Identifier07640130437043
UDI-Public(01)07640130437043(17)2602
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K160985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Model Number393300
Device Catalogue Number393300
Device Lot Number02232636
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer05/06/2024
10/23/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/07/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown